Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress vs. Truvada
Mar 14, 2012

I have been diagnosed with mild CKD Stage 2. My PCP recommended I take Isentress instead of Truvada to ease up on the kidneys. I do not see any difference in my GFR (69). Been on the new regimen for a month now. Can Isentress cause Kidney Damage as well? If this is the case I would rather continue on Atripla once a day. The Isentress along with the other two pills (Empriva and Sustiva) is quite a bit of pills to have to take every day. Your thoughts?

Response from Dr. Henry

There has not been much of a concern about raltegravir having a negative impact on kidney health. Kidney health is often multifactorial so negative impact of tenofovir may be just one of a number of involved factors. Switching off tenofovir in the setting of moderate/modest renal dysfunction often would not result in prompt improvement in renal function (ie GFR). KH



Previous
Drug side effects or just HIV symptoms
Next
Finding a provider who will prescribe Egrifta

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement